MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Material Rupture (1546); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: supply chain director.Pma/510(k) #: k193133.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a blue rhino g2-multi percutaneous tracheostomy introducer tray for a bedside tracheostomy procedure.The physician inserted the tracheostomy tube and noticed the balloon did not inflate.This occurred again with a second device of the same lot.A third kit was opened and placed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.Baptist mem hosp-golden triangle (united states) informed cook on 12oct2021 of an issue with two blue rhino g2-multi percutaneous tracheostomy introducer trays (rpn:c-ptisy-100-hc-g-na-flex8.5, lot 14006538).The customer stated the balloons in both kits were found to be ruptured.The two defective kits were thrown away, and a third kit was opened and used without difficulty.The patient did not experience any adverse effects.A review of the complaint history, device history record, and instructions for use (ifu) were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.The tracheostomy tube component is the subject of this investigation and is supplied to cook by another manufacturer.The component is added directly to the cook set/tray/procedure pack, and is not modified in any way.Cook does not have inspections for the tracheostomy tube, and therefore could not review the product device master record.In response to this incident, cook reviewed the device history record (dhr).The dhr for lot 14006538 records no relevant non-conformances or additional complaints.There is no evidence of nonconforming material in house or in the field or that the device was manufactured out of specification.Cook also reviewed product labeling.The product ifu, [t_ptisgi2_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: ¿instructions for use patient preparation -following the tracheostomy tube manufacturer¿s instructions, test the balloon cuff and inflation system.Tracheostomy procedure -inflate the tracheostomy tube balloon cuff.Connect the tracheostomy tube to the ventilator.Confirm position of the tracheostomy tube via standard methods (e.G., capnography, breath sounds, etc.).-deflate and remove the endotracheal tube.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no returned device, and the results of the investigation, it was determined the cause of this event is related to component failure.It is possible that, during testing, the balloon material weakened.Cook could not confirm this without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12682552
Report Number1820334-2021-02370
Device Sequence Number4298601
Product Code JOH
UDI-Device Identifier00827002577176
UDI-Public(01)00827002577176(17)220301(10)14006538
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberN/A
Device Catalogue NumberC-PTISY-100-HC-G-NA-FLEX8.5
Device Lot Number14006538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown